Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 127, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 22, 2008, 4:14 PM EDT for Bamberg County, Orangeburg County, South Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 4:14 PM EDT (20:14 UTC)
- Expired
- Jun 22, 2008, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Bamberg County, SC, Orangeburg County, SC
The radar
The Charleston,SC radar (KCLX), 58 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1249 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 222014
SVRCAE
SCC009-075-222045-
/O.NEW.KCAE.SV.W.0127.080622T2014Z-080622T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
414 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHEASTERN BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 445 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF BRANCHVILLE...OR ABOUT 15 MILES SOUTHEAST OF BAMBERG...AND
MOVING EAST AT 21 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE BOWMAN
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
LAT...LON 3309 8094 3322 8094 3343 8068 3328 8058
3313 8088 3310 8088 3309 8088 3308 8089
3306 8089 3306 8090
TIME...MOT...LOC 2014Z 254DEG 19KT 3315 8084
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:37 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 22, 3:37 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 337 PM EDT SUN JUN 22 2008 .SYNOPSIS... A SERIES OF DISTURBANCES WILL CROSS THE REGION TONIGHT THROUGH MONDAY NIGHT CONTINUING THE CHANCES OF THUNDERSTORMS. HIGH PRESSURE WILL BUILD OVER THE AREA TUESDAY AFTERNOON AND REMAIN THROUGH WEDNESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SHORT WAVE CROSSING THE AREA THIS AFTERNOON INTO THIS EVENING WILL KEEP THREAT OF SEVERE WEATHER GOING THROUGH SUNSET. AIRMASS MODERATELY UNSTABLE. AFTER HEATING CEASES, CONVECTION SHOULD DIMINISH FOR THE OVERNIGHT. WILL KEEP SLIGHT CHANCE OVERNIGHT SINCE AIRMASS REMAIN UNSTABLE AND EXPECT A FEW BOUNDARIES TO LINGER. AS WITH PERSISTENCE, WILL KEEP OVERNIGHT LOWS IN THE MID 60S TO AROUND 70. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... CHANCE FOR CONVECTION LINGERS MONDAY AND MONDAY NIGHT AS SHORT WAVES CROSSES THE AREA IN UPPER TROUGH OVER THE EAST. SURFACE TROUGH ALSO LINGERING WITH MOIST AND UNSTABLE AIRMASS. UPPER TROUGH OVER THE EASTERN PART OF THE COUNTRY MOVES OFF THE COAST TUESDAY. HEIGHTS RISING AS RIDGE BUILDS ACROSS THE SOUTHEASTERN STATES FOR THE MIDDLE OF THE WEEK. WEST/NORTH WEST MID LEVEL FLOW BRING FLOW...HENCE DRY CONDITIONS FOR TUESDAY AND WEDNESDAY. LINGERING SURFACE TROUGH OVER THE REGION THROUGH MONDAY NIGHT. STILL A COUPLE OF SHORT WAVES TO CROSS THE AREA THROUGH MONDAY NIGHT. WILL KEEP CHANCE POPS TONIGHT THROUGH MONDAY NIGHT DRY TUESDAY/TUESDAY NIGHT. TEMPS NEAR CONSENSUS WITH HIGHS IN THE UPPER 80S TO LOWER 90S AND LOWS IN THE MID 60S TO LOWER 70S. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... MEDIUM RANGE MODELS SHOW MID LEVEL RIDGE OVER THE SOUTHEASTERN STATES WEDNESDAY THROUGH FRIDAY. RIDGE SLIDES EAST INTO THE ATLANTIC FOR THE WEEKEND AS TROUGH CROSSES THE GREAT LAKES REGION INTO THE NORTHEAST. LEE SIDE SURFACE TROUGH THE REGION...ALTHOUGH MID LEVELS FAIRLY DRY FOR THE BEGINNING OF THE PERIOD. INCREASING MOISTURE FOR THE WEEKEND. WILL CONTINUE TO KEEP DRY WEATHER WEDNESDAY THROUGH FRIDAY WITH CHANCE OF MAINLY DIURNAL CONVECTION SATURDAY AND SUNDAY. TEMPERATURES REMAIN QUITE WARM WITH HIGHS IN THE LOWER TO MID 90S AND LOWS IN THE UPPER 60S TO LOWER 70S. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR AND MVFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. UPPER LEVEL DISTURBANCE AND A SURFACE TROUGH HAVE COMBINED TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE AREA. SATELLITE IMAGERY AND CAE WSR-88D SHOW STORMS CURRENTLY DEVELOPING AROUND ALL TAF SITES. EXPECT THIS TREND TO CONTINUE OVER THE NEXT SEVERAL HOURS BEFORE DECREASING WITH SUNSET. AFTER 05Z WILL AGAIN EXPECT MVFR FOG TO DEVELOP AND PERSIST THROUGH 14/15Z...WHEN CUMULUS WILL AGAIN BEGIN DEVELOPING. HAVE NOT INCLUDED CB OR THUNDERSTORMS FOR THE END OF THE TAF PERIOD AS CONFIDENCE IS TOO LOW IN COVERAGE AND TIMING. MVFR CONDITIONS POSSIBLE IN THUNDERSTORMS MONDAY AFTERNOON AND EVENING...OTHERWISE NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED MONDAY NIGHT THROUGH FRIDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...10 NEAR TERM...10 SHORT TERM...10 LONG TERM...10 AVIATION...MP
Hazardous weather outlook, Jun 22, 5:31 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 531 AM EDT SUN JUN 22 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-230945- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 531 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Jun 22, 2:54 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
254 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL PELION 33.77N 81.26W
06/22/2008 0.50 INCH LEXINGTON SC PUBLIC
&&
NNNNLocal storm report, Jun 22, 2:58 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
258 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL PELION 33.77N 81.26W
06/22/2008 0.75 INCH LEXINGTON SC PUBLIC
LMLocal storm report, Jun 22, 2:59 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
259 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL AUGUSTA 33.43N 81.96W
06/22/2008 0.88 INCH RICHMOND GA PUBLIC
LMLocal storm report, Jun 22, 3:17 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
317 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL SOUTH CONGAREE 33.91N 81.14W
06/22/2008 M0.88 INCH LEXINGTON SC LAW ENFORCEMENT
NICKEL SIZE HAIL AT SOUTH CONGAREE ON HWY 302.
&&
DSLocal storm report, Jun 22, 3:55 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
355 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG ORANGEBURG 33.49N 80.87W
06/22/2008 ORANGEBURG SC EMERGENCY MNGR
20 X 40 FOOT AWNING TORN OFF OVER GAS PUMPS AT GAS
STATION. LOCATED ON HWY 601 AND ST. MATTHEWS RD.
&&
DSLocal storm report, Jun 22, 4:03 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
403 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 2 N MANNING 33.72N 80.22W
06/22/2008 CLARENDON SC LAW ENFORCEMENT
CLARENDON COUNTY DISPATCH REPORTS TREES DOWN ON HWY 301
AND A METAL SIGN DOWN ON I-95 AT MILE MARKER 123.
&&
DSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:26 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 49 min |
| Jun 22, 1:34 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington | 26 min |
| Jun 22, 1:51 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Orangeburg | 39 min |
| Jun 22, 2:11 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland | 49 min |
| Jun 22, 2:20 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 40 min |
| Jun 22, 3:05 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Lee, Sumter | 40 min |
| Jun 22, 3:10 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg | 50 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.